Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 367, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Dec 23, 2015, 7:05 PM EST for Clark County, Indiana; 5 counties in Kentucky. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 7:05 PM EST (00:05 UTC)
- Expired
- Dec 23, 2015, 7:45 PM EST
- In force
- 40 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IN, Henry County, KY, Jefferson County, KY, Oldham County, KY, Shelby County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 7:05 PM EST | TSTM WND GST 57 | 3 Wnw Owen, IN | FROM A PRIVATE WEATHER STATION IN CHARLESTOWN. |
| Dec 23, 7:07 PM EST | TSTM WND DMG | 2 Se Buckner, KY | TREE DOWN AT 4512 CENTERFIELD DRIVE. TIME ESTIMATED FROM RADAR. |
| Dec 23, 7:08 PM EST | TSTM WND DMG | 3 Se Buckner, KY | TREE DOWN OVER HARVEST DRIVE. TIME ESTIMATED FROM RADAR. |
| Dec 23, 7:12 PM EST | TSTM WND GST 51 | 2 Sse Buckner, KY | MEASURED AT PRIVATE WEATHER STATION. |
| Dec 23, 7:17 PM EST | HAIL 0.5 | 1 Se Goshen, KY | PEA TO MARBLE SIZE HAIL CAME DOWN VERY HARD IN 3-4 MIN SUFFICIENT TO COMPLETELY COVER OUTSIDE DECK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 1:28 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS53 KLMK 240005
SVRLMK
INC019-KYC103-111-185-211-223-240045-
/O.NEW.KLMK.SV.W.0367.151224T0005Z-151224T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN JEFFERSON COUNTY IN CENTRAL KENTUCKY...
HENRY COUNTY IN CENTRAL KENTUCKY...
OLDHAM COUNTY IN CENTRAL KENTUCKY...
NORTHWESTERN SHELBY COUNTY IN CENTRAL KENTUCKY...
TRIMBLE COUNTY IN CENTRAL KENTUCKY...
* UNTIL 745 PM EST
* AT 705 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER WORTHINGTON
HILLS...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA GRANGE...MIDDLETOWN...PROSPECT...ANCHORAGE...WORTHINGTON
HILLS...COLDSTREAM...NEW CASTLE...WOODLAND HILLS...BEDFORD...
CREEKSIDE...HICKORY HILL...TEN BROECK...PENDLETON...CRESTWOOD...
EMINENCE...ORCHARD GRASS HILLS...PEWEE VALLEY...OWEN...GOSHEN AND
PLEASUREVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
LAT...LON 3858 8521 3860 8508 3856 8506 3856 8501
3851 8503 3851 8498 3849 8499 3843 8495
3846 8492 3846 8491 3844 8493 3842 8488
3838 8490 3837 8487 3822 8551 3841 8567
3859 8549 3859 8543 3864 8544 3874 8533
TIME...MOT...LOC 0005Z 240DEG 49KT 3831 8554
HAIL...1.00IN
WIND...60MPH
$$
MJ2 follow-up statements
248
WWUS53 KLMK 240032
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EST WED DEC 23 2015
INC019-KYC111-240042-
/O.CAN.KLMK.SV.W.0367.000000T0000Z-151224T0045Z/
CLARK IN-JEFFERSON KY-
732 PM EST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK AND
NORTHEASTERN JEFFERSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR CENTRAL
KENTUCKY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EST FOR
CENTRAL KENTUCKY.
LAT...LON 3858 8521 3860 8508 3856 8506 3856 8501
3851 8503 3851 8498 3849 8499 3843 8495
3846 8492 3846 8491 3844 8493 3842 8488
3838 8490 3837 8487 3827 8541 3838 8554
3857 8533 3866 8527
TIME...MOT...LOC 0032Z 240DEG 49KT 3850 8513
$$
KYC103-185-211-223-240045-
/O.CON.KLMK.SV.W.0367.000000T0000Z-151224T0045Z/
HENRY KY-OLDHAM KY-SHELBY KY-TRIMBLE KY-
732 PM EST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EST
FOR HENRY...OLDHAM...NORTHWESTERN SHELBY AND SOUTHEASTERN TRIMBLE
COUNTIES...
AT 732 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW CASTLE...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE...NEW CASTLE...BEDFORD...PENDLETON...CRESTWOOD...
EMINENCE...PLEASUREVILLE...CAMPBELLSBURG...SMITHFIELD...CHESTNUT
GROVE...SULPHUR...LACIE...GEST...TARASCON...FRANKLINTON...FALLIS...
BETHLEHEM...LOCKPORT...NORTH PLEASUREVILLE AND CENTERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR CENTRAL
KENTUCKY.
LAT...LON 3858 8521 3860 8508 3856 8506 3856 8501
3851 8503 3851 8498 3849 8499 3843 8495
3846 8492 3846 8491 3844 8493 3842 8488
3838 8490 3837 8487 3827 8541 3838 8554
3857 8533 3866 8527
TIME...MOT...LOC 0032Z 240DEG 49KT 3850 8513
HAIL...1.00IN
WIND...60MPH
$$
MJ048
WWUS53 KLMK 240045
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EST WED DEC 23 2015
KYC103-185-211-223-240053-
/O.EXP.KLMK.SV.W.0367.000000T0000Z-151224T0045Z/
HENRY KY-OLDHAM KY-SHELBY KY-TRIMBLE KY-
745 PM EST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR HENRY...OLDHAM...NORTHWESTERN
SHELBY AND SOUTHEASTERN TRIMBLE COUNTIES WILL EXPIRE AT 745 PM EST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR CENTRAL
KENTUCKY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EST FOR
CENTRAL KENTUCKY.
LAT...LON 3858 8521 3860 8508 3856 8506 3856 8501
3851 8503 3851 8498 3849 8499 3843 8495
3846 8492 3846 8491 3844 8493 3842 8488
3838 8490 3837 8487 3827 8541 3838 8554
3857 8533 3866 8527
TIME...MOT...LOC 0042Z 240DEG 49KT 3850 8513
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 6:36 PM EST, 29 minutes earlier.
Area forecast discussion, Dec 23, 6:36 PM EST, 29 minutes before
Area Forecast Discussion National Weather Service Louisville KY 636 PM EST WED DEC 23 2015 ...Updated Aviation Discussion... .SHORT TERM (Now through Thursday Night)... Issued at 248 PM EST Wed Dec 23 2015 ...Severe Thunderstorms With Damaging Winds and Tornadoes Late This Afternoon into this Evening... The synoptic pattern early this afternoon features a very amplified ridge off the eastern seaboard, with a trough sliding into the central CONUS. Within this trough, a negatively-tilted shortwave/PV anomaly was noted across portions of the Central Plains. This will slide into northeastern Canada through the period, helping to deepen a surface low over the Upper Midwest and drag an associated cold front through the Ohio Valley late tonight. All focus is on the severe weather threat starting now in southern IN, and likely to increase through the evening hours across the rest of Kentucky. Despite virtually no breaks in the cloud cover, temperatures have managed to climb into the mid and upper 60s across the region. While a few locations may creep to 70 later this afternoon/evening, think many areas will remain in the upper 60s. Therefore, our destabilization will have to take place via low-level moisture advection, which is ongoing across portions west TN. Here, dewpoints have risen into the mid 60s, which should advect northeast into central KY this evening. Therefore, despite limited insolation today, think we will have enough to push SBCAPEs in the 300-700 J/kg range, perhaps pushing 1000 J/kg across southern KY. Low-level shear parameters are very impressive given good low-level turning. Effective SRH values are in excess of 400 m2/s2 across western TN/eastern AR. Therefore, any storm will have the ability to rotate. The main complicating factor continues to be storm mode/coverage, and the effect the current QLCS moving through western KY/IL/IN will have on storm evolution this evening. The near term threat will come from this QLCS now pushing into southern IN/northern KY. Damaging winds and a few weak tornadoes will be possible with this activity as it pushes northeast. There is some question as to how far east into central KY this activity gets. The southern edge has recently slowed, thus do not expect it to cross portions of central KY. If indeed central KY remains in the clear from this first QLCS, then attention will turn to the southwest. Convection is beginning to fill in across portions of western TN/eastern AR, where supercells have begun to develop over the past hour or so within the exit region of a 110-knot upper-level jet streak. This activity should rapidly push northeast into south-central KY this evening. Storm mode with this round is a bit in question, but semi-discrete supercells will be possible especially in areas west of I-65 and to the south of where the current QLCS stalls. Coordinated with SPC on the Moderate Risk, thus like the current placement and the main emphasis on damaging winds (some in excess of 70 mph) and isolated tornadoes. Any strong tornado threat will hinge on storm mode once the convection makes it into southern KY, but a strong tornado cannot be ruled out across the southwestern CWA given very low LCLs (around 500m) and impressive low-level shear/helicities. All this activity will race east and will likely be out of the area by 5Z or so. Cooler and drier air will lag the cold front, so expect overnight lows to remain mild and highs on Thursday to still climb into the 60s. . .LONG TERM (Friday through Wednesday)... Issued at 255 PM EST Wed Dec 23 2015 ...Active Weather Continues Into Early Next Week, Heavy Rain Main Concern... Given the very active short term period, will leave the previous discussion in place. The main long term impact continues to be on the potential for heavy rainfall Friday into early next week. Still looks like 3 to locally 5 inches of rainfall will be possible during this timeframe, which may result in some flooding especially across the northern portions of the forecast area. Previous Discussion: Christmas Eve Night... We'll actually see a brief break in the action Christmas Eve night as the frontal boundary and deeper moisture feed are shunted off to the SE. Still some question as to how far SE this front will hang up given the strength of the Bermuda High. ECMWF continues to be an outlier during this time, bringing overrunning precipitation chances back into our region before dawn on Christmas Day. Will mention some chances mainly across south central KY toward dawn. Temps will be a bit cooler on the north side of this boundary, with upper 40s north to mid and upper 50s south. Christmas Day - Sunday... The overall pattern as we head through the holiday weekend will feature troughing across the western CONUS, and strong Bermuda High holding. We'll be under the SW flow aloft, which will help to continually pump deep moisture along a stalled frontal boundary waffling near our region. This will ultimately result in a very mild and very wet period of weather. Christmas Day continues to trend toward the wetter scenario as models generally agree on the warm front slowly lifting north over our region. Precipitation look to at least make it to the Ohio River by afternoon, then persisting into the overnight. The pattern then amplifies Saturday and Sunday as a SW CONUS cutoff low digs into the Rio Grande River Valley and SE Ridge responds. This will shift the focus of the frontogenetical rainfall more across southern Indiana where the bulk of the rainfall will fall through the weekend. This will also bring the warmer temps on the south side of the boundary with small diurnal ranges. This system will have plenty of moisture to work with as soundings show precipitable water values rising to 1.3-1.6 inches, generally over the 90th percentile for this time of year. Thus, rain could be moderate to heavy at times. Christmas Day highs should range in the upper 50s and low 60s north, to mid 60s south. Expect highs in the upper 60s and low 70s Saturday, with a slightly cooler Sunday as the front dips back down into our region a bit. Will still be mostly in the 60s. Lows during this time will be quite mild in the upper 50s and low 60s. Sunday Night - Tuesday... Confidence lowers during this time as models diverge on how quick the upper low ejects out of Texas into the Great Lakes. The models are playing into their typical biases, with the slower ECMWF holding onto the SW energy, and the GFS blasting it through. Actually like the ECMWF solution and its support from the GEM as the Bermuda Ridge could continue to play a factor in slow overall progress. So, depending on which solution, or some compromise between the two, occurs we'll either see a final strong surge of showers and storms on Monday or Tuesday. Will have to watch and see if another round of strong storms will be possible early next week as some instability could occur in the warm sector ahead of the passing front. Overall, data still suggest that around 3-5 inches of rain could fall between Christmas and Tuesday, with the bulk of it across southern Indiana. Given the amount of rainfall from recent days and the potential for periods of moderate to heavy rainfall, some minor flooding could become a concern. Still not overly confident given the subtle model variability with placement of frontogenetical precipitation. Will continue to monitor latest trends. Will also note that this active period of weather will likely push SDF and LEX higher on the standings of the all time wettest year. SDF ranks 9th as of Dec 21, and LEX ranks 14th. && .AVIATION (00Z TAF Update)... Updated at 625 PM EST Wed Dec 23 2015 Severe squall line currently moving toward TAF sites. Eastward motion of the line is 40 kts, with individual cells moving NE at 55 to 70 kts. Surface winds have topped 50 kts in several locations in western KY. Isolated cells have produced hail up to 1.75" west of SDF. Precipitation to continue after main line goes through for up to 3 hours, with enough moisture to affect cigs and vsbys through the night. For now am going above most pessimistic guidance with MVFR cigs, but there is potential for IFR indicated by some MOS, so will be closely monitored for possible amendments. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........KJD Aviation..........JBS
Hazardous weather outlook, Dec 23, 3:23 PM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 323 PM EST WED DEC 23 2015 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 242030- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-SPENCER-NELSON-LARUE-BUTLER-EDMONSON- HART-LOGAN-WARREN-SIMPSON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE 323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/ ...TORNADO WATCH 560 IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2 TO 3 INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-242030- FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS- WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-GREEN- TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN... SALEM...BURKESVILLE...ALBANY 323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2 TO 3 INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. KD
In the hours before
Local storm report, Dec 23, 6:22 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 ESE RHODELIA 38.00N 86.40W
12/23/2015 E1.75 INCH MEADE KY LAW ENFORCEMENT
&&
MRCLocal storm report, Dec 23, 6:27 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 1 ESE BATTLETOWN 38.06N 86.29W
12/23/2015 E0.75 INCH MEADE KY TRAINED SPOTTER
ALSO ESTIMATED 50 TO 60 MPH WINDS.
&&
MRCLocal storm report, Dec 23, 6:47 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL CORYDON 38.21N 86.13W
12/23/2015 E1.00 INCH HARRISON IN BROADCAST MEDIA
&&
MRCLocal storm report, Dec 23, 6:55 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 SSW NEW ALBANY 38.29N 85.83W
12/23/2015 E0.88 INCH FLOYD IN AMATEUR RADIO
&&
MRCLocal storm report, Dec 23, 7:02 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 3 E HARTFORD 37.45N 86.84W
12/23/2015 E53 MPH OHIO KY MESONET
&&
MRCLocal storm report, Dec 23, 7:03 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG 1 S JEFFERSONVILLE 38.28N 85.73W
12/23/2015 CLARK IN TRAINED SPOTTER
POWER POLES DOWN.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:39 PM EST | Flash Flood Warning | LMK | Clark, Floyd | 3 hr |
| Dec 23, 7:00 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 30 min |
| Dec 23, 7:12 PM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Warren | 33 min |
| Dec 23, 7:17 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Shelby, Spencer | 43 min |
| Dec 23, 7:29 PM EST | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Dec 23, 7:30 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Meade | 30 min |
| Dec 23, 7:45 PM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Warren | 30 min |
| Dec 23, 7:50 PM EST | Tornado Warning | LMK | Butler, Edmonson, Warren | 25 min |
| Dec 23, 7:58 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Bullitt, Franklin, Nelson, Shelby, Spencer | 47 min |
| Dec 23, 8:06 PM EST | Tornado Warning | LMK | Edmonson, Grayson, Hart | 24 min |
| Dec 23, 8:23 PM EST | Severe Thunderstorm Warning | LMK | Grayson, Green, Hardin, Hart, Larue, Marion and 1 more | 37 min |
| Dec 23, 8:24 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Scott, Shelby, Woodford | 36 min |
| Dec 23, 8:39 PM EST | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 36 min |
| Dec 23, 8:59 PM EST | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Harrison, Nicholas, Scott, Woodford | 46 min |
| Dec 23, 9:34 PM EST | Areal Flood Advisory | LMK | Fayette, Jessamine, Woodford | 3 hr |
| Dec 23, 9:38 PM EST | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 22 min |
| Dec 23, 9:41 PM EST | Severe Thunderstorm Warning | LMK | Adair, Green, Hart, Metcalfe | 19 min |
| Dec 23, 10:01 PM EST | Severe Thunderstorm Warning | LMK | Green, Taylor | 29 min |
| Dec 23, 10:18 PM EST | Areal Flood Advisory | LMK | Bourbon, Harrison, Nicholas, Scott | 3 hr |
| Dec 23, 10:19 PM EST | Areal Flood Advisory | LMK | Anderson, Mercer, Washington | 3 hr |
| Dec 23, 10:50 PM EST | River Flood Advisory | LMK | Bourbon | 36 hr |
| Dec 23, 10:58 PM EST | Special Weather Statement | LMK | Adair, Casey, Lincoln | 47 min |
| Dec 23, 11:00 PM EST | Special Weather Statement | LMK | Adair, Casey, Lincoln | 45 min |
| Dec 23, 11:03 PM EST | Severe Thunderstorm Warning | LMK | Adair, Casey | 27 min |
| Dec 23, 11:14 PM EST | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 36 min |
| Dec 23, 11:20 PM EST | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 40 min |
| Dec 23, 11:57 PM EST | Severe Thunderstorm Warning | LMK | Clinton | 33 min |
| Dec 24, 12:02 AM EST | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 43 min |
| Dec 24, 10:14 AM EST | River Flood Warning | LMK | Hardin, Nelson | 5 days |
| Dec 24, 2:17 PM EST | River Flood Advisory | LMK | Nicholas, Robertson | 52 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.